Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 65, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 13, 2017, 8:37 PM EDT. It took effect at Oct 14, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2017, 8:37 PM EDT (00:37 UTC)
- In effect from
- Oct 14, 2017, 8:00 AM EDT
- Expired
- Oct 14, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
299
WHUS42 KMHX 140037
CFWMHX
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
837 PM EDT FRI OCT 13 2017
...ROUGH SURF AND ELEVATED WATER LEVELS CONTINUE INTO TONIGHT...
...HIGH THREAT OF RIP CURRENTS FOR THE BEACHES NORTH OF CAPE LOOKOUT
THROUGH SATURDAY...
.MODERATE TO STRONG NORTH TO NORTHEAST WINDS AND BUILDING SEAS
WILL LEAD TO ROUGH SURF AND ELEVATED WATER LEVELS NORTH OF CAPE
HATTERAS TONIGHT AND A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE
LOOKOUT THROUGH SATURDAY.
NCZ103-141245-
/O.NEW.KMHX.BH.S.0065.171014T1200Z-171015T0000Z/
/O.CON.KMHX.CF.Y.0012.000000T0000Z-171014T0300Z/
/O.CON.KMHX.SU.Y.0017.000000T0000Z-171014T0900Z/
OUTER BANKS DARE-
837 PM EDT FRI OCT 13 2017
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...
THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING.
* HAZARDS...ROUGH SURF...MINOR COASTAL FLOODING...MINOR BEACH
EROSION AND A HIGH THREAT OF RIP CURRENTS.
* LOCATIONS...HIGH SURF ADVISORY AND COASTAL FLOOD ADVISORY
BEACHES FROM CAPE HATTERAS NORTH. IN ADDITION MINOR SOUND SIDE
FLOODING POSSIBLE TONIGHT ALONG HATTERAS ISLAND. HIGH RIP
THREAT ALL BEACHES THROUGH SATURDAY.
* TIDAL DEPARTURE...1 TO 2 FEET ABOVE NORMAL.
* POTENTIAL IMPACTS...BEACH AND DUNE EROSION AND MINOR OCEAN
OVERWASH AT VULNERABLE AREAS ALONG NC 12 ESPECIALLY THROUGH
EARLY THIS EVENING. IN ADDITION MINOR SOUND SIDE FLOODING WILL
BE POSSIBLE THROUGH THIS EVENING ADJACENT TO THE PAMLICO SOUND.
* SURF HEIGHT...4 TO 6 FEET NORTH OF CAPE HATTERAS.
* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A
FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 930
AM SATURDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.
A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
DUCK NC
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 6.0 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.3 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/04 PM 6.1 2.4 2.4 4.0 MINOR
14/03 AM 4.6 0.9 1.2 4.0 NONE
14/04 PM 4.7 1.0 0.8 3.0 NONE
15/04 AM 4.2 0.5 0.7 3.0 NONE
15/05 PM 4.4 0.7 0.5 2.0 NONE
16/06 AM 4.1 0.4 0.3 2.0 NONE
OREGON INLET MARINA NC
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 5.5 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 3.4 FT, MODERATE 4.9 FT, MAJOR 6.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/04 PM 1.9 1.3 0.5 3.0 NONE
14/04 AM 1.7 1.1 0.5 2.0 NONE
14/04 PM 1.9 1.3 0.5 2.0 NONE
15/05 AM 1.7 1.1 0.4 1.0 NONE
15/05 PM 1.6 1.0 0.3 1.0 NONE
16/06 AM 1.6 1.0 0.3 1.0 NONE
COAST GUARD HATTERAS NC
MLLW CATEGORIES - MINOR 2.5 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 2.3 FT, MAJOR 3.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
14/03 AM 1.6 0.4 0.7 1.0 NONE
14/04 PM 1.5 0.3 0.5 1.0 NONE
15/05 AM 1.5 0.3 0.5 1.0 NONE
15/05 PM 1.3 0.1 0.3 1.0 NONE
16/06 AM 1.4 0.2 0.4 1.0 NONE
&&
$$
NCZ095-104-141245-
/O.NEW.KMHX.BH.S.0065.171014T1200Z-171015T0000Z/
CARTERET-OUTER BANKS HYDE-
837 PM EDT FRI OCT 13 2017
...BEACH HAZARDS STATEMENT IN EFFECT NORTH OF CAPE LOOKOUT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING...
THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING.
* HAZARDS...HIGH THREAT OF RIP CURRENTS.
* LOCATIONS...BEACHES FROM CAPE LOOKOUT NORTH.
* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A
FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 930
AM SATURDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.
&&
$$2 follow-up statements
719
WHUS42 KMHX 140310
CFWMHX
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1110 PM EDT FRI OCT 13 2017
...ROUGH SURF CONTINUES OVERNIGHT...
...HIGH THREAT OF RIP CURRENTS FOR THE BEACHES NORTH OF CAPE
LOOKOUT THROUGH SATURDAY...
.MODERATE TO STRONG NORTH TO NORTHEAST WINDS AND 8 TO 10 FOOT SEAS
WILL LEAD TO ROUGH SURF AND DANGEROUS RIP CURRENTS NORTH OF CAPE
LOOKOUT THROUGH SATURDAY.
NCZ103-141515-
/O.EXP.KMHX.CF.Y.0012.000000T0000Z-171014T0300Z/
/O.CON.KMHX.SU.Y.0017.000000T0000Z-171014T0900Z/
/O.CON.KMHX.BH.S.0065.171014T1200Z-171015T0000Z/
OUTER BANKS DARE-
1110 PM EDT FRI OCT 13 2017
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING...
...COASTAL FLOOD ADVISORY HAS EXPIRED...
* HAZARDS...ROUGH SURF...MINOR BEACH EROSION AND A HIGH THREAT OF
RIP CURRENTS.
* LOCATIONS...HIGH SURF ADVISORY BEACHES FROM CAPE HATTERAS NORTH. HIGH
RIP THREAT ALL BEACHES THROUGH SATURDAY.
* POTENTIAL IMPACTS...BEACH AND DUNE EROSION AT VULNERABLE AREAS
ALONG NC 12.
* SURF HEIGHT...4 TO 6 FEET NORTH OF CAPE HATTERAS.
* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A
FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 930
AM SATURDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
DUCK NC
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 6.0 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.3 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/04 PM 6.1 2.4 2.4 4.0 MINOR
14/03 AM 4.6 0.9 1.2 4.0 NONE
14/04 PM 4.7 1.0 0.8 3.0 NONE
15/04 AM 4.2 0.5 0.7 3.0 NONE
15/05 PM 4.4 0.7 0.5 2.0 NONE
16/06 AM 4.1 0.4 0.3 2.0 NONE
OREGON INLET MARINA NC
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 5.5 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 3.4 FT, MODERATE 4.9 FT, MAJOR 6.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/04 PM 1.9 1.3 0.5 3.0 NONE
14/04 AM 1.7 1.1 0.5 2.0 NONE
14/04 PM 1.9 1.3 0.5 2.0 NONE
15/05 AM 1.7 1.1 0.4 1.0 NONE
15/05 PM 1.6 1.0 0.3 1.0 NONE
16/06 AM 1.6 1.0 0.3 1.0 NONE
COAST GUARD HATTERAS NC
MLLW CATEGORIES - MINOR 2.5 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 2.3 FT, MAJOR 3.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
14/03 AM 1.6 0.4 0.7 1.0 NONE
14/04 PM 1.5 0.3 0.5 1.0 NONE
15/05 AM 1.5 0.3 0.5 1.0 NONE
15/05 PM 1.3 0.1 0.3 1.0 NONE
16/06 AM 1.4 0.2 0.4 1.0 NONE
&&
$$
NCZ095-104-141515-
/O.CON.KMHX.BH.S.0065.171014T1200Z-171015T0000Z/
CARTERET-OUTER BANKS HYDE-
1110 PM EDT FRI OCT 13 2017
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING...
* HAZARDS...HIGH THREAT OF RIP CURRENTS.
* LOCATIONS...BEACHES FROM CAPE LOOKOUT NORTH.
* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A
FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 930
AM SATURDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.
&&
$$191 WHUS42 KMHX 140920 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 520 AM EDT SAT OCT 14 2017 ...HIGH THREAT OF RIP CURRENTS FOR THE BEACHES NORTH OF CAPE LOOKOUT TODAY... .LINGERING LONG PERIOD EASTERLY SWELL WILL PRODUCE DANGEROUS RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY. NCZ103-142130- /O.EXP.KMHX.SU.Y.0017.000000T0000Z-171014T0900Z/ /O.CON.KMHX.BH.S.0065.171014T1200Z-171015T0000Z/ OUTER BANKS DARE- 520 AM EDT SAT OCT 14 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY HAS EXPIRED... * HAZARDS...A HIGH THREAT OF RIP CURRENTS. * LOCATIONS...ALL BEACHES. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 930 AM THIS MORNING. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NCZ095-104-142130- /O.CON.KMHX.BH.S.0065.171014T1200Z-171015T0000Z/ CARTERET-OUTER BANKS HYDE- 520 AM EDT SAT OCT 14 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATIONS...BEACHES FROM CAPE LOOKOUT NORTH. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 930 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 13, 7:23 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 13, 7:23 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
723 PM EDT Fri Oct 13 2017
.SYNOPSIS...
High pressure centered north of the area will ridge into the
Carolinas while a trough of low pressure moves into coastal
sections through Saturday. The trough dissipates by Sunday with
high pressure centered offshore ridging into the region. A
strong cold front will cross the area Monday followed by high
pressure building into the region mid to late next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 705 PM Friday...A low pressure system has developed over
the western Gulf stream to the east of the OBX this afternoon,
and is slowly drifting to the SSW at this hour. Showers and
drizzle will continue across the OBX and coastal portions of
Eastern NC, along with gusty winds. The low will slowly move
over Cape Hatteras tonight, and over the southern Pamlico Sound,
spreading shower chances further south and west. Have kept
chance PoPs for the OBX, areas along the sounds, and have chance
PoPs drifting westward overnight, in agreement with high-res
guidance. Winds will slowly begin to weaken overnight, but have
extended the Coastal Flood Advisory and High Surf Advisory for
Outer Banks Dare County through later tonight due to the
stronger than anticipated winds and seas. Low temps tonight,
will be in the low/mid 60s inland, and the upper 60s/low 70s
near the coast, under mostly cloudy skies.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 315 PM Friday...A weak shortwave energy on the eastern
periphery of the mid/upper ridge will cross the area while the
inverted trough moves inland and weakens. This will keep the
threat of isolated to scattered showers activity across Eastern
NC. Expect highs in the upper 70s across the area under cloudy
skies.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 215 PM Friday...A unseasonably warm and humid period will
end with the passage of a strong cold front early Monday. A few
showers will accompany the front before cooler and drier air
prevails into the middle of next week.
Saturday night through Sunday night...Surface and mid-level
ridge will gradually start to break down Saturday night as
upper-level heights fall with deepening mid-level trough Sunday
into Sunday night as a strong cold front reaches the area early
Monday morning. With a continued moist SW flow, a few coastal
showers are possible Saturday night and Sunday, with a slight
chance in all areas in advance of the front Sunday night.
Monday and Monday night...The cold front should be offshore by
mid-morning on Monday, followed by a good chance of post-frontal
showers. Have kept PoPs in the high chance category Monday, but
amounts will be light. The best cold-air advection will be
delayed until Monday night, so high temperatures on Monday
should still get well into the 70s, but will drop to near 50
inland ranging to the lower 60s Outer Banks.
Tuesday through Friday...An overall pleasant period of fall-like
weather is expected Tuesday into late week. High pressure will
settle along the eastern seaboard through mid-week as a deep
mid-level trough sits along the east coast. Wednesday will
likely be the coolest morning with lows ranging from the upper
40s inland to lower 60s Outer Banks. Highs temperatures will
gradually moderate from the upper 60s to lower 70s Tuesday, the
low to mid 70s by Thursday. Some model differences by the end of
next week as the new GFS tries to bring weak low pressure off
the coast with some light QPF Friday, while the ECMWF remains
dry.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Short Term /through Tonight/...
As of 710 PM Friday...MVFR conditions have taken over for most
of Eastern NC, with ceilings on a downward trend over the past
few hours. Similar to last night, expect ceilings to quickly
drop to IFR levels this evening, with some MVFR fog also
developing. Think LIFR conditions have a good shot of developing
over the NW portion of the airspace, including KISO and KPGV
towards daybreak. MVFR conditions return by mid morning
Saturday, but will likely persist through most of the day.
Long Term /Saturday night through Wednesday/...
As of 215 PM Friday...Patchy showers should remain east of the
TAF sites Saturday night and Sunday, but some early morning
patches of fog may produce sub-VFR conditions Sunday morning.
The threat of MVFR ceilings and vsbys will increase Sunday
night and especially Monday as scattered to numerous light
showers will follow behind a strong cold front. VFR conditions
will prevail Tuesday into Wednesday as high pressure settles
over the eastern seaboard with a cooler and drier airmass.
&&
.MARINE...
Short Term /through Saturday/...
As 715 PM Friday...Low pressure has developed just off the OBX,
and has caused winds to increase to N/NNW 20-30 kts across the
coastal waters and sounds. Have issued a SCA for the Pamlico
Sound through 4 am, in addition to the SCAs that are valid for
all coastal waters. Recently, wind obs have started to decrease
across the NOBX, and will reevaluate the situation in a few
hours. Low pressure will slowly move inland tonight, and wind
direction will vary greatly over the waters. Seas have responded
to the increase in winds and are 6-9 ft north of Ocracoke
Inlet, and 4-6 ft to the south. Seas appear to be peaking now
and will slowly subside tonight. Winds should decrease to 15-20
kts everywhere by early Saturday morning, with seas becoming 4-7
ft over the northern and central waters, and 3-5 ft over the
southern waters.
Long Term /Saturday night through Wednesday/...
As of 215 PM Friday...Weakening high pressure offshore will keep
the area in SW flow Saturday night through Sunday night. Seas
should drop below 6 feet after 00Z Sunday, so the SCA will end.
Good CAA surge expected behind strong cold front beginning
Monday afternoon, peaking Monday night with seas up to 7 feet
and gusts to 30 knots. While winds will subside Tuesday afternoon,
seas will remain elevated through late week. Small Craft
Advisories will likely be required from Monday afternoon through
the remainder of the marine period.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
103-104.
Beach Hazards Statement from Saturday morning through Saturday
evening for NCZ095-103-104.
High Surf Advisory until 5 AM EDT Saturday for NCZ103.
Coastal Flood Advisory until 11 PM EDT this evening for NCZ103.
MARINE...Small Craft Advisory until 4 AM EDT Saturday for AMZ135.
Small Craft Advisory until 8 PM EDT Saturday for AMZ152-154.
Small Craft Advisory until 10 PM EDT this evening for AMZ156-
158.
Small Craft Advisory until 5 PM EDT Saturday for AMZ150.
&&
SYNOPSIS...BM
NEAR TERM...SGK
SHORT TERM...BM
LONG TERM...CTC
AVIATION...CTC/SGK
MARINE...CTC/BMHazardous weather outlook, Oct 13, 6:17 AM EDT, 14 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 617 AM EDT Fri Oct 13 2017 NCZ103-141030- Outer Banks Dare- 617 AM EDT Fri Oct 13 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Beach Hazards Statement. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-104-141030- Carteret-Outer Banks Hyde- 617 AM EDT Fri Oct 13 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-141030- Onslow- 617 AM EDT Fri Oct 13 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-141030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 617 AM EDT Fri Oct 13 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 13, 5:37 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
537 PM EDT FRI OCT 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM COASTAL FLOOD RODANTHE 35.61N 75.46W
10/13/2017 DARE NC EMERGENCY MNGR
DARE COUNTY EMERGENCY MANAGEMENT REPORTED ONGOING OCEAN
OVERWASH IN THE MIRLO BEACH AREA OF RODANTHE WHICH HAS
CAUSED THE TEMPORARY CLOSURE OF HIGHWAY 12 IN THAT AREA.
&&
EVENT NUMBER MHX1700274
JMENearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.